Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 17, 2021, 10:38 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 10:38 PM EDT (02:38 UTC)
- Expired
- Jul 17, 2021, 11:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WWUS81 KBOX 180238
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
1038 PM EDT Sat Jul 17 2021
MAZ002>004-008>010-180330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
1038 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM OVER HAMPSHIRE COUNTY...
At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm
over Chesterfield, or near Northampton, moving northeast at 45 mph.
Wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Easthampton,
Montague, Southampton, Hadley, Sunderland, Hatfield, Northfield,
Williamsburg, Huntington, Bernardston, Buckland, Conway, Shelburne,
Leverett and Erving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4234 7300 4274 7264 4273 7262 4272 7222
4221 7274
TIME...MOT...LOC 0237Z 215DEG 38KT 4236 7280
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 9:34 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 9:34 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 934 PM EDT Sat Jul 17 2021 .SYNOPSIS... A front will remain over southern New England this weekend and will be the focus for showers and thunderstorms. Our weather will remain unsettled into next week, with temperatures averaging near normal and scattered showers and thunderstorms at times. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 930 PM update... Heaviest showers this evening have migrated north of the stationary frontal boundary that is extending west to east across southern New England. Areas in the flash flood watch are getting a much needed break from precipitation after some areas in CT and western MA received greater than 3 inches of rainfall today. We will see another round of showers with embedded thunderstorms north of this frontal boundary overnight as the surface low centered over western PA slowly moves eastward. Widespread accumulations overnight will fall between 0.5 to 1 inches with locally higher amounts expected with heavy downpours. Previous discussion... * Potential for flash flooding across much of CT and western/central MA Areal coverage of showers and t-storms are increasing along a frontal boundary draped across northern CT/RI and SE MA. MLCAPES 1000-2000 J/kg along and south of the Pike providing ample instability for low level convergence to act on. Effective shear around 30 kt which is sufficient for some organization and a few stronger to severe storms. Focus for severe storms through the afternoon will be along and south of the Mass Pike within the instability axis. The stronger cores are capable of damaging wind and large hail. Also a low risk for an isold tornado along the warm front which provides a source of surface vorticity and low level shear. Heavy rainfall will also be a risk through this evening with near 2 inch PWATs and deep warm cloud depths and long skinny CAPES. While SB instability diminishes tonight, marginal elevated instability will persist. Additional convection is developing in western MA and CAMs indicate increasing coverage of showers and storms in western New Eng well into this evening and past midnight as slow moving mid level trough moves east from the Gt Lakes with a modest uptick in a low level jet. Rainfall amounts of 1-3 inches are expected in the flash flood watch area of central/W MA into northern CT with CAMs indicating potential for localized 4-5" amounts. Localized flash flooding will remain a threat. Weakening convection with sct showers and isolated t-storms is expected overnight across eastern New Eng. Meanwhile, areas of dense fog expected to redevelop over the Islands and expand across portions of the immediate south coast and Cape/Islands tonight. Lows will range from mid 60s in northern MA to lower 70s near the south coast which will remain south of the boundary. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Another round of scattered showers and t-storms expected Sun as mid level trough approaches from the west. Expect more cloud cover Sun which will result in less instability but still expecting MLCAPES 1000-1500 J/kg. Surface front will remain across SNE, likely near or a bit south of the Pike. CAMs suggest greatest coverage of showers and storms will be north of the boundary where convection may be elevated. PWATs are still rather high, up to 2 inches, so heavy rainfall will continue to be a threat. Better instability to the south so if any storms can develop in CT/RI and SE MA, a few strong storms would be possible. Deep layer shear is marginal (around 25 kt) so not looking a widespread or significant event. Warmest temps into the lower 80s will be south of the front across CT/RI and SE MA where oppressive humidity will continue with dewpoints in the lower 70s. Temps cool into the 70s to the north and may fall into the upper 60s across portions of northern MA. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Highlights... * Pattern looks unsettled till middle of next week. * Potential for drier pattern by later in the work week. * No big heat in the horizon. The NBM guidance looks reasonable so no significant changes to the extended forecast. Widespread showers and thunderstorms look likely on Monday as a surface low associated with a slow-moving cold front is forecast to be in our vicinity. For Tuesday, thunderstorm coverage becomes more scattered and more confined to the interior before increasing again on Wednesday as we await the arrival of a stronger cold front which will serve as a 'kicker'. So for the first half of the work week, expect continued unsettled weather pattern with muggy conditions and even oppressive humidity. For those of you tired of the unsettled pattern, there are indications that we see a drier and cooler (slightly below normal to near normal temps) towards the latter half of the work week. An upper level trough will become increasingly anchored over our area. Although this means that there could be diurnal showers and isolated thunderstorms with a cold pool aloft, it seems that surface high pressure will also be taking hold. In fact, both the CPC 6-10 and 8- 14 day outlook advertise good confidence of below normal temperatures and below normal precipitation for Southern New England. Height fields and temperature aloft (850mb and above) are around 1 standard deviation below normal according to NAEFS Situational Awareness Table. Both the GFS and EC show -15 to -16C H5 cold pool (10th percentile according to ALY SPC sounding climatology) moving overhead, although there is some difference in timing. While day-to-day synoptic and mesoscale details remain to be ironed out (think northeasterly flow for areas along the Eastern MA coast), the odds are we may get a taste of early fall towards later next week, along with lower dew points to boot. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through tonight...Moderate confidence. MVFR/VFR this evening in showers and sct t-storms, greatest coverage interior MA and CT. Stratus and fog over the islands will expand northward across SNE through tonight with conditions lowering to IFR/LIFR. Sunday...Moderate confidence. IFR/LIFR in the morning improving to MVFR with areas of VFR in the afternoon. Scattered showers and t-storms. KBOS TAF...Moderate confidence in TAF. KBDL TAF...Moderate confidence in TAF. Outlook /Sunday Night through Thursday/... Sunday Night: Mainly IFR, with areas MVFR possible. Chance SHRA, slight chance TSRA, patchy FG. Monday: Mainly MVFR, with local IFR possible. Chance SHRA, slight chance TSRA. Monday Night through Tuesday: Mainly VFR, with local MVFR possible. Slight chance SHRA. Tuesday Night through Wednesday: Mainly VFR, with areas MVFR possible. Chance SHRA, isolated TSRA. Wednesday Night: VFR. Thursday: Mainly VFR, with local MVFR possible. Slight chance SHRA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. High confidence through Sunday. Stalled front over region will result in light winds and seas through tonight. SW winds increase to 10-15 kt over the southern waters with seas remaining below SCA thresholds. Areas of dense fog will mainly impact south coastal waters tonight into Sun morning. Scattered showers and thunderstorms tonight and Sunday. /Outlook /Sunday Night through Thursday/... Sunday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers, isolated thunderstorms, patchy fog. Local visibility 1 nm or less. Monday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Tuesday: Winds less than 25 kt. Tuesday Night: Winds less than 25 kt. Slight chance of rain showers. Wednesday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms. Wednesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flash Flood Watch until 6 AM EDT Sunday for CTZ002>004. MA...Flash Flood Watch until 6 AM EDT Sunday for MAZ002>004-008>012. RI...None. MARINE...None. && SYNOPSIS...KJC/Chai NEAR TERM...RM SHORT TERM...KJC LONG TERM...Chai AVIATION...KJC/Chai MARINE...KJC/Chai
Hazardous weather outlook, Jul 17, 4:34 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Sat Jul 17 2021 MAZ005>007-013>024-026-RIZ001>008-182045- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ004-MAZ004-012-182045- Windham CT-Northern Worcester MA-Southern Worcester MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Connecticut and central Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-182045- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-182045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 17, 5:34 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
534 PM EDT Sat Jul 17 2021
MAZ008>011-172215-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
534 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM AFFECTING HAMPDEN AND HAMPSHIRE COUNTY...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blandford, or 14 miles northwest of Westfield, moving northeast at 10
mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Westfield, Southampton, Huntington, Russell, Westhampton, Chester,
Blandford, Chesterfield, Worthington, Montgomery, Middlefield and
Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4243 7287 4219 7270 4213 7304 4214 7305
4215 7303 4227 7300 4231 7300 4231 7303
4233 7305
TIME...MOT...LOC 2133Z 242DEG 7KT 4223 7300
ChaiSpecial weather statement, Jul 17, 5:49 PM EDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
549 PM EDT Sat Jul 17 2021
MAZ017-020-RIZ001-002-004-005-172230-
Southern Bristol MA-Northern Bristol MA-Northwest Providence RI-
Bristol RI-Eastern Kent RI-Southeast Providence RI-
549 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM AFFECTING EASTERN PROVIDENCE COUNTY AND
BRISTOL COUNTY...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Providence, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton, East
Providence, Cumberland, North Providence, Johnston, North
Attleborough, Attleboro, Smithfield, Lincoln, Central Falls, Norton,
Somerset, Barrington, Swansea and Seekonk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4170 7117 4172 7116 4171 7119 4172 7120
4171 7121 4173 7122 4171 7123 4173 7133
4175 7136 4179 7137 4178 7139 4174 7138
4177 7151 4192 7150 4197 7109 4169 7111
TIME...MOT...LOC 2149Z 275DEG 14KT 4182 7142
ChaiLocal storm report, Jul 17, 6:05 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
605 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102701 BOX2102705 BOX2102706 BOX2102707
WSLocal storm report, Jul 17, 8:15 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
815 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
WSSpecial weather statement, Jul 17, 9:54 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
954 PM EDT Sat Jul 17 2021
CTZ002-MAZ008>011-180245-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
954 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM AFFECTING HARTFORD COUNTY, HAMPSHIRE COUNTY
AND HAMPDEN COUNTY...
At 953 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Windsor to near Waterbury. Movement
was east at 55 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4227 7300 4238 7302 4241 7300 4242 7238
4203 7241 4203 7251 4190 7252 4159 7244
4165 7253 4163 7271 4155 7285 4156 7295
4163 7293 4164 7299 4180 7302 4181 7295
4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 0153Z 269DEG 49KT 4245 7300 4155 7299
ChaiSpecial weather statement, Jul 17, 10:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1038 PM EDT Sat Jul 17 2021
MAZ002>004-008>010-180330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
1038 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORM OVER HAMPSHIRE COUNTY...
At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm
over Chesterfield, or near Northampton, moving northeast at 45 mph.
Wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Easthampton,
Montague, Southampton, Hadley, Sunderland, Hatfield, Northfield,
Williamsburg, Huntington, Bernardston, Buckland, Conway, Shelburne,
Leverett and Erving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4234 7300 4274 7264 4273 7262 4272 7222
4221 7274
TIME...MOT...LOC 0237Z 215DEG 38KT 4236 7280
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:54 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 51 min |
| Jul 17, 11:37 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Jul 18, 2:48 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 105 min |
| Jul 18, 2:59 AM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jul 18, 3:54 AM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 18, 6:17 AM EDT | Areal Flood Warning | BOX | Franklin | 3 hr |
| Jul 18, 6:22 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 5 hr |
| Jul 18, 12:19 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 21 hr |
| Jul 18, 1:40 PM EDT | Areal Flood Warning | BOX | Worcester | 6 hr |
| Jul 18, 5:49 PM EDT | Special Weather Statement | BOX | Hampden | 56 min |
| Jul 18, 6:36 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jul 18, 7:11 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 17, 10:09 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 18, 1:39 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Jul 18, 1:53 AM EDT | Special Weather Statement | BOX | 67 min | |
| Jul 18, 2:22 AM EDT | Special Weather Statement | BOX | 53 min | |
| Jul 18, 9:33 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 5 hr |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.